Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Detecting free splittings in relatively hyperbolic groups


Authors: François Dahmani and Daniel Groves
Journal: Trans. Amer. Math. Soc. 360 (2008), 6303-6318
MSC (2000): Primary 20F10; Secondary 20F65
Published electronically: July 21, 2008
MathSciNet review: 2434288
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe an algorithm which determines whether or not a group which is hyperbolic relative to abelian groups admits a nontrivial splitting over a finite group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20F10, 20F65

Retrieve articles in all journals with MSC (2000): 20F10, 20F65


Additional Information

François Dahmani
Affiliation: Laboratoire E. Picard, Université Paul Sabatier, F-31062 Toulouse, France
Email: dahmani@picard.ups-tlse.fr

Daniel Groves
Affiliation: Department of Mathematics, California Institute of Technology, Pasadena, California 91125
Address at time of publication: Department of Mathematics and Computer Science, University of Illinois at Chicago, Chicago, Illinois 60607-7045
Email: groves@caltech.edu, groves@math.uic.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-08-04486-3
PII: S 0002-9947(08)04486-3
Received by editor(s): October 31, 2006
Published electronically: July 21, 2008
Additional Notes: The first author acknowledges support from the ANR grant 06-JCJC-0099-01
The second author’s work was supported in part by NSF Grant DMS-0504251.
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.